Alert archive / Texas / Gale Warnings in 2025

Gale Warning 2, NWS Brownsville, TX

January 20, 2025

NWS Brownsville, TX issued this gale warning at Jan 20, 2025, 3:53 AM CST. It took effect at Jan 21, 2025, 3:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2025, 3:53 AM CST (09:53 UTC)
In effect from
Jan 21, 2025, 3:00 AM CST
Expired
Jan 21, 2025, 3:58 PM CST
In force
13 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

585 
WHUS74 KBRO 200953
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
353 AM CST Mon Jan 20 2025

GMZ150-155-170-175-201800-
/O.NEW.KBRO.SC.Y.0009.250120T1800Z-250121T0900Z/
/O.UPG.KBRO.GL.A.0002.250121T1200Z-250122T0000Z/
/O.NEW.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
353 AM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft expected. For the 
  Gale Warning, north winds 30 to 40 kt with gusts up to 45 kt 
  and seas 12 to 17 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Small Craft Advisory, from noon today to 3 AM 
  CST Tuesday. For the Gale Warning, from 3 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ130-132-135-201800-
/O.NEW.KBRO.SC.Y.0009.250121T0300Z-250121T0900Z/
/O.UPG.KBRO.GL.A.0002.250121T1200Z-250122T0000Z/
/O.NEW.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
353 AM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt expected. For the Gale Warning, north 
  winds 25 to 35 kt with gusts up to 40 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  3 AM CST Tuesday. For the Gale Warning, from 3 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
5 follow-up statements
821 
WHUS74 KBRO 201501
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
901 AM CST Mon Jan 20 2025

GMZ150-155-170-175-210315-
/O.CON.KBRO.SC.Y.0009.250120T1800Z-250121T0900Z/
/O.CON.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
901 AM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
CST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft expected. For the 
  Gale Warning, north winds 30 to 40 kt with gusts up to 45 kt 
  and seas 12 to 17 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Small Craft Advisory, from noon today to 3 AM 
  CST Tuesday. For the Gale Warning, from 3 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ130-132-135-210315-
/O.CON.KBRO.SC.Y.0009.250121T0300Z-250121T0900Z/
/O.CON.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
901 AM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 30 kt expected. For the Gale Warning, north 
  winds 25 to 35 kt with gusts up to 40 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  3 AM CST Tuesday. For the Gale Warning, from 3 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
201 
WHUS74 KBRO 202153 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
353 PM CST Mon Jan 20 2025

GMZ150-155-170-175-211000-
/O.CON.KBRO.SC.Y.0009.000000T0000Z-250121T0900Z/
/O.CON.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
353 PM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt 
  with gusts up to 30 kt and seas 6 to 9 ft. For the Gale 
  Warning, north winds 30 to 40 kt with gusts up to 45 kt and 
  seas 12 to 17 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM CST Tuesday. 
  For the Gale Warning, from 3 AM to 6 PM CST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ130-132-135-211000-
/O.CON.KBRO.SC.Y.0009.250121T0300Z-250121T0900Z/
/O.CON.KBRO.GL.W.0002.250121T0900Z-250122T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
353 PM CST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  with gusts up to 35 kt expected. For the Gale Warning, north 
  winds 25 to 35 kt with gusts up to 45 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Small Craft Advisory, from 9 PM this evening to 
  3 AM CST Tuesday. For the Gale Warning, from 3 AM to 6 PM CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
398 
WHUS74 KBRO 211003
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
403 AM CST Tue Jan 21 2025

GMZ130-132-135-211815-
/O.CON.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.NEW.KBRO.SC.Y.0010.250122T0000Z-250122T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
403 AM CST Tue Jan 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt. For the Small Craft Advisory, north winds 
  10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to midnight 
  CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ150-155-170-175-211815-
/O.CON.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.NEW.KBRO.SC.Y.0010.250122T0000Z-250122T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
403 AM CST Tue Jan 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WHAT...For the Gale Warning, north winds 30 to 40 kt with 
  gusts up to 45 kt and seas 12 to 17 ft. For the Small Craft 
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 10 to 15 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
561 
WHUS74 KBRO 211510
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
910 AM CST Tue Jan 21 2025

GMZ130-132-135-212315-
/O.CON.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.CON.KBRO.SC.Y.0010.250122T0000Z-250122T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
910 AM CST Tue Jan 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt. For the Small Craft Advisory, north winds 
  10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to midnight 
  CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ150-155-170-175-212315-
/O.CON.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.CON.KBRO.SC.Y.0010.250122T0000Z-250122T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
910 AM CST Tue Jan 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WHAT...For the Gale Warning, north winds 30 to 40 kt with 
  gusts up to 45 kt and seas 13 to 17 ft. For the Small Craft 
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 10 to 15 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, until 6 PM CST this evening. For 
  the Small Craft Advisory, from 6 PM this evening to noon CST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
897 
WHUS74 KBRO 212158 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
358 PM CST Tue Jan 21 2025

GMZ130-132-135-220600-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.EXT.KBRO.SC.Y.0010.250121T2158Z-250122T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
358 PM CST Tue Jan 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...North winds around 20 kt with rough bay waters. 

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-220600-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-250122T0000Z/
/O.EXT.KBRO.SC.Y.0010.250121T2158Z-250122T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
358 PM CST Tue Jan 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt gradually diminishing to 5 to 10
  knots Wednesday morning. Seas 9 to 16 ft gradually subsiding to
  5 to 8 ft Wednesday morning. 

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 19, 10:48 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 19, 10:48 PM CST, 5 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1048 PM CST Sun Jan 19 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Monday night)
Issued at 450 PM CST Sun Jan 19 2025

Key Messages:

* A potentially high impact, multi-hazardous, multi-faceted winter
  weather event looms for Deep South Texas and the Rio Grande
  Valley amid an Arctic surge.

* Temperatures will remain well below normal levels through Monday
  night.

* Cold rain is expected to develop Monday afternoon; the potential
  of a transition to freezing rain and a wintry mix Monday night
  is increasing (greatest confidence is over the Northern
  Ranchlands).

* Confidence is beginning to increase on a wintry mix (snow/sleet)
  and freezing rain threat shifting southeast during the morning
  hours on Tuesday.

* Prepare for the potential for slick roadways, bridges/overpasses
  Monday evening into Tuesday afternoon. Tuesday's morning
  commute will likely be impacted.

--------------------------------------------------------------

Hazards:

.A FREEZE WARNING remains in effect from Midnight tonight to 9 AM
CST Monday for Brooks, Jim Hogg, and Zapata Counties...

.A COLD WEATHER ADVISORY remains in effect from midnight tonight
to 9 AM CST Monday for Brooks, Jim Hogg, Zapata, and Inland Kenedy
Counties...

.An EXTREME COLD WATCH is in effect from Late Monday night through
Tuesday morning for all of Deep South Texas, with the exception of
the Island...

.A FREEZE WATCH remains in effect from Late Monday night through
Tuesday morning for all of Deep South Texas, with the exception of
the Island...

.A WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO
NOON CST TUESDAY FOR ZAPATA, JIM HOGG, & BROOKS COUNTIES...

.A WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON FOR INLAND KENEDY, INLAND WILLACY, HIDALGO, &
STARR COUNTIES...

--------------------------------------------------------------

DISCUSSION:

Main weather concerns through the short-term forecast period will be
the continue surge of Arctic air into the region as well the
increasing potential for a wintry mix of precipitation (freezing
rain, sleet, snow), specifically in the Monday night into
Tuesday timeframe. Through tonight, winds will continue to weaken
amid the sunset and decreasing mixing heights. A very cold night
is in the offing as an Arctic airmass continues to build into the
region. There will be an increase in some high thin clouds and
maybe even some lower elevation clouds tonight into Monday.
Lighter winds and adequate radiational cooling will result in
overnight low temperatures falling to the mid-upper 40s along
South Padre Island, near 40F near Brownsville, the mid-upper 30s
along the mid-upper valley, and the upper 20s to lower 30s over
the Northern Ranchlands. To put into context on how cold this
airmass is, the average low temperature for Brownsville is 53F, so
we're talking 10-15F degrees below normal across the area.

Monday will be colder than today with well below average
temperatures. With continued cold air advection (CAA) out of the
north, high temperatures will struggle to make it out of the 40s in
most places. Areas near the coast will range between the low to mid
50s. Most other places will see highs in the 40s. With
Brownsville averaging 73F degrees for this time of year, anomalies
will be on the order of 20F degrees colder than normal.

During the day on Monday, forecast models continue to advertise a
shortwave trough developing over northeastern Mexico or just off the
coast of NE Mexico. The precipitation field associated with this
nearby shortwave trough will expand northward during the day on
Monday. That said, PoPs are expected to increase from a moderate
(30-50%) chance Monday to categorical (80-90%) chance Monday
night. Though cold for Deep South Texas standards, temperature
profiles will still be warm enough to support a cold rain Monday
afternoon through Monday evening. Monday night, a cold rain event will
be continuing across most of the region. However, some freezing
precipitation could begin to develop/mix in across our far
northern locations (i.e. Zapata, Jim Hogg, and Brooks Counties) as
temperatures begin to cool more amid the sunset and continued
Arctic surge. After collaboration with Corpus Christi (CRP) WFO,
we decided to UPGRADE the previous Winter Storm Watch to a Winter
Storm Warning for Zapata, Jim Hogg, and Brooks counties to
acknowledge the increasing potential/likelihood of freezing rain
developing over these locales resulting in hazardous roadways.

Over the past 24 hours, there has been an increased potential or
risk for wintry precipitation to expand further southeast across
Deep South Texas late Monday night into Tuesday morning as AI/ML
and hi-res/CAM guidances have shown. Tuesday morning's commute
could be a tricky/potentially hazardous one with this increased
risk for wintry precipitation shifting southeastward. Given the
trends, a very interesting and plausible scenario that could
unfold is a brief burst of snow/sleet in addition to freezing rain
taking place on the backside of the precipitation field Tuesday
morning shifting from northwest to southeast over the area (with
reduced visibilities). Precipitation rates and the extent of
dynamical cooling (i.e. wet-bulbing effect) will be key
determinants. That said, there could be some minor accumulations
of a glaze of ice and a quick coating of snow in spots, especially
northwest, at this time. Given this increased threat potential,
we opted to issue a Winter Storm Watch for Inland Kenedy, Inland
Willacy, Hidalgo, and Starr Counties from 3 AM to 3 PM CST
Tuesday. We urged that all take this incoming cold and increasing
wintry precipitation threat seriously. Now is the time to plan for
these hazards and exercise extra caution before, during, and
after this event. Finally, listen to local law enforcement and
emergency managers, and continue to monitor the latest forecast
or weather trends NWS Brownsville/RGV, TX at www.weather.gov/bro.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 450 PM CST Sun Jan 19 2025

Key Messages:

-Multiple winter weather watches and warnings in effect to start the
period.

-Temperatures below the freezing mark along with precipitation will
lead to a wintry mix of precipitation on Tuesday.

The main focus of the long term will be the start of the period. A
surge of high pressure will push Arctic air into Deep South Texas on
Tuesday and Wednesday. Temperatures Tuesday morning will range from
the mid 20s across the Northern Ranchlands into the upper 20's to
low 30s across the lower Valley. Winds will also increase on
Tuesday, with Wind Advisories likely to be issued within the next 24
hours for the coastal counties. Elevated winds will make
temperatures feel even colder with feels like temperatures in the
teens and 20s and an Extreme Cold Watch has been issued for all of
inland Deep South Texas for Monday night into Tuesday morning.
Temperatures will remain very cold during the day with highs likely
not getting out of the mid to upper 30s, unless you are right along
the coast where some locations could reach the low 40s and feels
like temperatures will only be in the mid 20s to low 30s. To make
matters worse, a coastal low will usher in precipitation to the
region leading to messy and hazardous conditions for the Tuesday
morning commute/school drop off. Due to the cold temperatures we are
expecting a mix of snow/sleet/freezing rain beginning Monday night.
By daybreak Tuesday, we expect the wintry mix to across Zapata, Jim
Hogg and Brooks counties where a Winter Storm Warning has been issued
until noon on Tuesday with total snow and sleet accumulations up to
one inch and ice accumulations around a light glaze, especially on
elevated surfaces. Tuesday morning lows will be near the freezing
mark across Kenedy, Willacy, Hidalgo and Starr counties where we may
see a mix of sleet/freezing rain/rain and a Winter Storm Watch has
been issued until 3 pm for these areas. Total snow and sleet
accumulations up to a coating and ice accumulations around a light
glaze are possible. Conditions will dry west to east during the day
on Tuesday.

As we head into Tuesday night, clearing skies and efficient
radiational cooling will allow temperatures to cool even further,
with lows in the 20s across most of the CWA, though the island will
remain in the 30s. Winds will not be as much of a factor but feels
like temperates will be in the teens and 20s once again. Freeze
Watches/Warnings and Cold Weather Advisories are anticipated Tuesday
night into early Wednesday.

As we head through the week temperatures will begin to warm, but
could still see some freezing overnight lows across the northern
Ranchlands early Thursday and Friday mornings. Daytime highs will
rise into the upper 40s and 50s on Thursday with a return of the 70s
by the end of the period.

A slight chance of light rain returns for Thursday as a coastal
trough develops, but any rain should be confined to the coast.

&&

.AVIATION...
(06Z TAFS)
Issued at 1033 PM CST Sun Jan 19 2025

VFR conditions overnight until a chance of showers increases
through Monday. Low cloud cover will build into the area around
sunrise, bringing MVFR to IFR conditions. Chance of showers as
early as 13Z at KBRO, increasing chances into the afternoon and
evening. Ceilings and/or visibility may become IFR to LIFR in and
around any showers. Precipitation will continue overnight.
Freezing temperatures are expected to develop beyond the TAF
period, which could lead to hazardous conditions.

&&

.MARINE...
Issued at 420 PM CST Sun Jan 19 2025

Tonight through Monday Night...

* A High Risk For Rip Currents remains in effect for the Lower
 Texas Coast beaches through Monday afternoon...

* A Small Craft Advisory remains in effect for the Gulf Waters
 till midnight tonight...

Through tonight, small craft exercise caution (SCEC) conditions will
develop as northerly winds subside. Monday-Monday night, Small Craft
Advisory (SCA) conditions are expected to develop once again as
winds pick up amid a coastal trough developing.

Tuesday through Friday...Hazardous marine conditions are
expected through the period, with a Gale Watch in effect beginning
at 7 AM Tuesday. Conditions will begin to improve but Small craft
Advisories will likely be needed Tuesday night into Wednesday
followed by caution conditions through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             53  40  51  32 /   0   0  50  90
HARLINGEN               52  35  50  28 /   0   0  50  90
MCALLEN                 55  37  48  30 /   0   0  30  80
RIO GRANDE CITY         54  33  46  29 /   0   0  30  70
SOUTH PADRE ISLAND      53  48  58  40 /   0   0  60  90
BAYVIEW/PORT ISABEL     53  41  55  33 /   0   0  50  90

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 9 AM CST Monday for TXZ248>250.

     Extreme Cold Watch from late Monday night through Tuesday
     morning for TXZ248>255-351-353>355.

     Freeze Watch from late Monday night through Tuesday morning for
     TXZ248>255-351-353>355.

     Winter Storm Warning from midnight Monday night to noon CST
     Tuesday for TXZ248>250.

     Winter Storm Watch from late Monday night through Tuesday
     afternoon for TXZ251>254-353.

     High Rip Current Risk through Monday afternoon for TXZ451-454-
     455.

GM...Gale Watch from Tuesday morning through Tuesday afternoon for
     GMZ130-132-135-150-155-170-175.

     Small Craft Advisory until midnight CST tonight for GMZ150-155-
     170-175.

&&

SHORT TERM...23-Evbuoma
LONG TERM....68-McGinnis
AVIATION...69-HK

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:41 AM CSTWinter Storm WatchBROCameron6 hr
Jan 20, 2:50 AM CSTCold Weather AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more54 hr
Jan 20, 2:50 AM CSTFreeze WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more25 hr
Jan 20, 2:50 AM CSTFreeze WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more31 hr
Jan 20, 3:53 AM CSTSmall Craft AdvisoryBRO23 hr
Jan 20, 4:51 AM CSTExtreme Cold WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more28 hr
Jan 20, 8:59 AM CSTWinter Weather AdvisoryBROCameron26 hr
Jan 20, 1:36 PM CSTCold Weather AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr
Jan 20, 1:49 PM CSTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy21 hr
Jan 20, 2:27 PM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy46 hr

Nearby

Gale Warnings in Texas, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.